Follow
Share

My DH was taken to ER due to extreme abdominal pain and fever. Screaming abdominal pain is something he’s had before, 25 years ago, when he almost died from pancreatitis. This time DH was diagnosed with pancreatitis again. (It’s been 25 years without problems of that nature.) He was treated with a powerful antibiotic and morphine for pain. His temperature of 104 degrees broke after 3 days. Hospitalist and a GI doctor decided the problem was a blood clot on the stomach itself. He had received heparin over his 3 day hospital stay (no one ever told us why). So DH was abruptly discharged with a script for Eliquis. No pain reliever at all. DH has been home one day and woke me up screaming again. Just what is going on? Did they need the bed for a more lucrative patient?


Anyone else have personal experiences with Eliquis? And what’s with this ‘no pain reliever for you’ nonsense? Oh yeah and his fever is back. Besides running up a huge bill, was my DH treated properly?


I’ve never heard of a blood clot in the muscular part of the stomach (the organ’s blood supply). They said it pressed on his pancreas to create pancreatitis!


Anyone? Because none of this makes sense to me.

Find Care & Housing
Just a hint. Contact Bristol-Myers-Squibb, the pharmaceutical company who makes Eliquis and apply for a grant to pay for the meds. Eliquis is a fabulously expensive medication. We were lucky enough to be able to get it paid for by the manufacturer. There are income guidelines, but it doesn’t hurt to try. His doctor will need to complete part of the application as well. I almost passed out when I found out it would be paid for!
Helpful Answer (2)
Reply to Ahmijoy
Report

I’m happy to report DH is doing much better with no pain although he’s very weak. He is still on Eliquis and that seems to have solved the problem. And no more fever. He’s going to a doctors appointment today.
Helpful Answer (1)
Reply to HolidayEnd
Report
Ahmijoy Aug 7, 2018
The best part of this is not having to go to the clinic or home test for the PT/INR.
(0)
Report
Was your husband an admitted patient? Who signed for discharge? What were the discharge instructions? What followup was recommended?

Yes, get him back to ER now, but don't allow discharge if no one sits with you both and explains what is going on.
Helpful Answer (1)
Reply to BarbBrooklyn
Report

Absolutely. Call 911. Hopefully you’ve already done this. Other than the sky high cost, Eliquis has had no side effects for my husband. He doesn’t even bruise as much as with Coumadin. Come back and update us, please!
Helpful Answer (0)
Reply to Ahmijoy
Report

I don't understand the abrupt discharge either.  Since your "DH has been home one day and woke me up screaming again"--you need to take DH to ER Dept ASAP!!--and TELL THEM that you want DH admitted to hospital AGAIN as DH was discharged TOO SOON and if DH is not admitted, you will contact Dept. of Health and Human Services Hospital Licensing Division.

https://empoweredpatientcoalition.org/report-a-medical-event/report-a-hospital-or-facility/

Here are several websites about Eliquis side effects: 
https://www.drugs.com/sfx/eliquis-side-effects.html

https://www.rxlist.com/eliquis-drug/patient-images-side-effects.htm#whatis

https://www.webmd.com/drugs/2/drug-163073/eliquis-oral/details

https://www.everydayhealth.com/drugs/eliquis

https://www.eliquis.bmscustomerconnect.com/afib/side-effects

https://www.goodrx.com/eliquis/side-effects

https://www.drugwatch.com/eliquis/side-effects/

Take DH to ER DEPT NOW!!!!
Helpful Answer (1)
Reply to DeeAnna
Report